MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; GMK-SPHERE TIBIAL INSERT E-CROSS - FLEX 5R - 10MM

MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; GMK-SPHERE TIBIAL INSERT E-CROSS - FLEX 5R - 10MM
Model Number 02.12.E0510FR
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Medical device site infection (4845)
Date of Event 08/05/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 06 august 2025: lot 2400520: (b)(4) items manufactured and released on 29-feb-2024.Expiration date: 2029-02-13.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Root cause: infection is a known possible complication of any surgery.Although no root cause can be established, there is no indication that any issue with the device may have caused or contributed to the event, and the document review does not indicate any potential manufacturing related cause.
 
Event or Problem Description
The patient had knee inflammation and redness.The surgeon determined this was due to infection with the cause unknown.At about 10 months form primary the surgeon performed a washout and revision of the poly.The surgery was completed successfully.Pathogen- culture came back positive for staphylococcus.

Brand Name
GMK SPHERE TOTAL KNEE SYSTEM
Common Device Name
GMK-SPHERE TIBIAL INSERT E-CROSS - FLEX 5R - 10MM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key22936792
Report Number3005180920-2025-00799
Device Sequence Number9819721
Product Code JWH
UDI-Device Identifier07630971262003
UDI-Public07630971262003
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K202022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.12.E0510FR
Device Lot Number2400520
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2025
Initial Report FDA Received Date09/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient SexMale
Patient RaceWhite